[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] reaction symptoms

Date: Tue, 18 Dec 2001 15:47:32 -0500
From: "Julie Britt" <email @ redacted>
Subject: [IP] reaction symptoms

What causes sweating and temp rise when having an
insulin reaction?
must be a physiological reason for it... anybody know?
 Also, what
dissyness, I'm guessing lack of fuel in the cells, am
I right?  Just


Hey Julie,  The Sweating and temp rise from the
insulin reaction come from the release of adrenalin
from your adrenal glands atop the kidneys - This is a
"fight or flight" mechanism of the sympathetic nervous
system.  It tells your liver to start releasing
glucose into your blood stream becuase your blood
sugar is low.  It's complicated, but this is it in a

And you are right - the dizziness comes from "low
fuel" - your brain runs on glucose (the rest of your
body can survive on protein and fat).  When blood
sugar is low you can't think, feel panicky and
disoriented and dizzy.  The panic also comes from the
release of adrenalin like I said above.

Ok, now a question for every one:  Today my blood
sugars were in the mid 200's - took a bolus to cover -
no results - infact kept getting higher to 358 despite
several boluses.  My last cartridge change was early
Sunday morning - do you think my insulin had degraded
by today?  I did eat garbage for lunch
(cheeseburger/onion rings) - so maybe that didn't help
either.  But when I bolus for highs I would expect
them to go lower not higher!!!

Pat (pumped!!!!!)

When bg dips down it triggers a sympathetic reaction which causes the liver to
dump glucose. This is mediated by epinephrine and norepinephrine. If you bolus
for highs and they get higher you may have insulin resistance. insulin doesn't
degrade significantly in a few days. Discuss this perverse insulin response
with your doctor.
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml